MAUDE Adverse Event Report: ZIMMER BIOMET, INC. LEFT SIZE C CEMENTED OPTION FEMORAL COMPONENT; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. LEFT SIZE C CEMENTED OPTION FEMORAL COMPONENT; PROSTHESIS, KNEE
Model Number 5880-13-01
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Failure of Implant (1924); Pain (1994)
Date of Event 05/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).D10: medical product: unknown tibial component: catalog#ni, lot#ni; unknown articular surface: catalog#ni, lot#ni.G2: foreign: australia.The customer has indicated that the product will not be returned to zimmer biomet for evaluation as it has been discarded by the hospital.The investigation is in progress.Upon completion of the investigation, a follow-up mdr will be submitted.
 
Event or Problem Description
It was reported that a patient underwent an initial left total knee arthroplasty.Subsequently, three years post-implantation, the patient began to experience pain and dysfunction of the knee prosthesis.It was determined that the plastic bushing of the femoral component had fractured and the patient underwent revision surgery to replace the component without complication.It was reported that no further information is available.
 
Event or Problem Description
No further event information available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b4; b5; d2; g1; g3; g6; h1; h2; h3; h6 visual examination of the provided pictures identified the poly box insert as fractured.The device history record was reviewed and no discrepancies relevant to the reported event were found.Radiographs were provided and reviewed by a health care professional.Review of the medical records identified: a broken hinge bushing resulting in malalignment of the tibiofemoral implant.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information at time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10: medical product: size 3 precoat non-modular cemented tibial component: catalog#: 00588000302, lot#: 64146495; 23mm height size c articular surface with hinge post extension: catalog#: 00588003023, lot#: 63233913; 14mm diameter 100mm length offset stem extension: catalog#: 00598802014, lot#: 64004016; prc agmt block dist sz c 5mm: catalog#: 00599003310, lot#: 62963051; prc agmt block dist sz c 5mm: catalog#: 00599003310, lot#: 63088994.The investigation is in progress.Once the investigation is complete, a follow-up mdr will be submitted.

Brand Name
LEFT SIZE C CEMENTED OPTION FEMORAL COMPONENT
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16987398
Report Number0001822565-2023-01394
Device Sequence Number6693689
Product Code JWH
UDI-Device Identifier00889024199101
UDI-Public(01)00889024199101(17)230131(10)11023197
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K173057
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/24/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Model Number5880-13-01
Device Catalogue Number00588001301
Device Lot Number11023197
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/02/2023
Supplement Date Received by Manufacturer05/22/2023
08/23/2023
Initial Report FDA Received Date05/23/2023
Supplement Report FDA Received Date06/01/2023
08/25/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/26/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H10 NARRATIVE.; SEE H10 NARRATIVE.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexFemale
Patient Weight60 KG